×

Global attractivity and oscillations in a periodic delay-logistic equation. (English) Zbl 0711.34090

The authors present two theorems for the delay-logistic equation \(\dot x(t)=r(t)x(t)[1-x(t-n\tau)/K(t)].\) One is about sufficient conditions for the global attractivity of a periodic solution when r and K are positive periodic functions of period \(\tau\) and the other about those for the oscillation of all solutions about K when K is \(\tau\)-periodic but r non- periodic. A similar problem when the time delay is not \(n\tau\) remains open.
Reviewer: Ge Weigao

MSC:

34K99 Functional-differential equations (including equations with delayed, advanced or state-dependent argument)
34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Boyce, M.S; Daley, D.J, Population tracking of fluctuating environments and natural selection for tracking ability, Amer. natur., 115, 480-491, (1980)
[2] Coleman, B.D, Nonautonomous logistic equations as model of the adjustment of populations to environmental change, Math. biosci., 45, 159-173, (1979) · Zbl 0425.92013
[3] Coleman, B.D, On optimal intrinsic growth rates for populations in periodically changing environments, J. math. biol., 12, 343-354, (1981) · Zbl 0485.92017
[4] Coleman, B.D; Hsieh, Y-H; Knowles, G.P, On the optimal choice of r for a population in a periodic environment, Math. biosci., 46, 71-85, (1979) · Zbl 0429.92022
[5] Hallam, T.G; Clark, C.E, Nonautonomous logistic equations as models of populations in a deteriorating environment, J. theoret. biol., 93, 303-311, (1981)
[6] Hutchinson, G.E, Circular causal systems in ecology, Ann. New York acad. sci., 50, 221-246, (1948)
[7] Ladas, G; Stavroulakis, I.P, On delay differential inequalities of first-order, Funkcialaj, 25, 105-113, (1982) · Zbl 0492.34060
[8] Nisbet, R.M; Gurney, W.S.C, Population dynamics in a periodically varying environment, J. theoret. biol., 56, 459-475, (1976)
[9] Pianka, E.R, Evolutionary ecology, (1974), Harper and Row New York
[10] Wright, E.M, A nonlinear difference differential equation, J. reine angew. math., 194, 66-87, (1955) · Zbl 0064.34203
[11] Zhang, B.G; Gopalsamy, K, Oscillation and nonoscillation in a nonautonomous delay logistic equation, Quart. appl. math., 46, 267-273, (1988) · Zbl 0648.34078
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.